The Lupus Forum banner

1 - 13 of 13 Posts

·
Registered
Joined
·
20 Posts
Discussion Starter #1
Hello, newly diagnosed yesterday, for beginnings of lupus. Could barely move everything hurt so bad. So rheumie is putting me in planquil--spelled wrong, and prednisone, is this what you usually get for meds? Also got a shot in hip, a steroid to try to decrease pain and swelling. I have been really stressed lately, with trying to deal with it all. Got blood work back ANA was positiveg this is high so is sed rate,ch 50 complment, and c-reactive protein, gfr was low. No clue yet what this means will look into it further, not sure if I like the rheumie yet, she seems pretty laid back, but otherwise ok. Gotta run, thanks for listening.
 

·
Registered
Joined
·
4,444 Posts
Yes, those are very typical medications for a lupus diagnosis. The prednisone is to help you get less pain quickly, and the Plaquenil is the more long term drug. It is very benefecial to lupus patients for joint pain and rashes and a little helpful with the fatigue too - and better yet has few side effects ;)

As to your blood work, also sounds typical for lupus but the ch50 was high? THat is a bit unusual... usually the complements tend to run low (especially c4 and c3). The GFR stands for glomerular filtration rate & is a measure of kidney functioning. Low means kidneys are not functioning as well as they should be. If it stays low over a period of time then this is something to ask your doctor about...

Hope you start feeling better soon.
 

·
Registered
Joined
·
20 Posts
Discussion Starter #3
hello

Maia, Thank you so much for writing! Your info is very helpful! I should go get the medicine filled. The steroid shot in hip helped a little, but going away now. Everyday is different, it's like which area gonna hurt today? lol. I'm tired out and heat seems to be getting to me, not even that hot yet. Well gonna get scripts filled, sure hope it helps, Thanks again.
 

·
Registered
Joined
·
300 Posts
Hello mammer,

Just wanted to welcome you here, its a wonderful place for support and info.

The plaquenil will take a little while to kick in, but the prednisone should begin to make you feel a bit better sooner. While taking plaquenil, you should remember to have regular eye exams, as it can sometmes effect the eye, although it is rare.

I hope you are feeling better soon.
Sharon
 

·
Registered
Joined
·
4,583 Posts
Hi Mammer, a very warm welcome to this great site. We are all here to help and support each other. The only side effect that I know of
with Prednisone is weight gain. And I don't know of any side effect of the Plaquinel, it is a very easy drug to take, once it kicks in. I did want to say try not to stress to much, as stress causes pain. Anyway, ask any question that you want, and be well.
 

·
Registered
Joined
·
51 Posts
Hi

Welcome! Just to let you know, this is a great place for advice and support. I've learned more about my disease than ever.

Good Luck to you!
 

·
Registered
Joined
·
20 Posts
Discussion Starter #10
hello

Thank you for warm welconme! I went back to the rheumie on the 21st. I was in so much pain, she finally gave me a shot in hip of steroids, and gave me prednisone and plaquenil. I have lost almost 30 pounds, don't know why! But that is ok, lol. Yesterday I felt pretty good, it was amazing, forgot what it felt like to be able to walk and move arms and fingers and toes! Today I am hurting again, but not as much. My test results came in ANA was positive, GFR was low at 57. Sed rate, and c- reactive protein was high. Ch50 complement was high also. I'm not sur what it all means, but I am going to write down a million questions for when i see rheumie on May 7th. At least I know now that something is truly happening and it's not in my head! Emotionally it's been rough on me cause I'm usualy really active with my son, but last 6 months, I really haven't been able to do as much. Well gotta go to work. Take care and Thank you again.
 

·
Registered
Joined
·
4,583 Posts
:) Hi again Mammer, you are off to a good start by writing downall your questions and symptoms. Always put the most important things at the top three, just in case it is a
day where he is rushing. Something that I started to do
after a year of being rushed thru the visit's was; I made a copy of each list, the list of questions and the list of symptoms, and as he would be getting ready to end the visit I would hand him one of the copies and tell him that it is for him to put in to my file. Because, really , in five minutes, that dr. visit is forgotten, dr.'s are so rushed today. This way, when he review's his day's paperwork,
he can make his notes. I hope this helps, and hope that you get better soon. :wink2:
 

·
Registered
Joined
·
20 Posts
Discussion Starter #12
hello

Thanks for encouragement could really use it right now. I'm feeling better, but my chest keeps hurting, don't know quite what to do, and am tired of seeing doc's! C-reactive protein and esr are high, don't know what to make of it. Just taking it one day at a time. I wish it would all go away........as do all of us. Am making out questions now, any questions u can think of? Thanks again.
 

·
Registered
Joined
·
4,583 Posts
:) Hi again Mammer, that hurt that you feel in your chest
just may be anxiety, I know that it was for me when I first got diagnosed. I was full of anxiety because I had so many questions with no answers. I just felt numb, I couldn't feel anything, or I didn't know what to feel I guess. I got to the point that it felt like I was having a heart-attack and found out that all it was , was my nerves.
So, I decided that there are 2 rules for lupus; one is: the sun is your enemy, and 2 is; stress=pain. Every time I get upset, I hurt. Try to get yourself calmed down, a lot, and concentrate on making a list of your symptoms=how you are hurting, etc. and your list of questions. you will do fine.:wink2:
 
1 - 13 of 13 Posts
Top